MICRO THERAPEUTICS, INC. DBA EV3 AXIUM PRIME BRPL 3D; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Back to Search Results |
| Model Number |
APB-3-8-3D-ES |
| Medical Device Problem Codes |
Break (1069); Stretched (1601)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
11/17/2022
Type of Reportable Event
Malfunction
Event or Problem Description
Medtronic received a report that the coil was stretched.The patient was undergoing surgery for treatment of a saccular, unruptured internal carotid artery ophthalmic artery segment aneurysm with a max diameter of 5.4mm and a 3mm neck diameter.It was noted the patient's blood flow was normal and vessel tortuosity was normal.It was reported that the surgeon had not yet performed the operation related to the detachment of the spring coil, the spring coil was stretched.The surgeon then used a micro-guide wire to take out the stretched spring coil, the spring coil was completely taken out and not implanted.The spring coil stretched long and the domestic product was taken out.It occurred that it was pulled to be broken outside the patient's body.It was unknown that how many stretched spring coils were withdrawn.No surgical or medicinal intervention was required.It was unknown if the pushwire was bent or broken.There was no friction or difficulty during delivery.The physician did not reposition the coil or attempt to detach the coil.The physician did not rotate the delivery pusher during the procedure.Continuous flush was administered during the procedure. the reported device and any accessory devices were prepared as indicated in the ifu.No patient symptoms or further complications were reported as a result of this event.
Additional Manufacturer Narrative
Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
Additional Manufacturer Narrative
H3: product analysis # (b)(4): equipment used: video inspection system (m-85519), ruler 200cm (m-83361), camera (panasonic lumix dmc-zs5).Document used: dwgs105-5091-150 rev.Ay.As found condition: the axium prime coil and echelon 10 catheter were returned for evaluation within the inner pouch and outer carton; inside of a biohazard bag and a shipping box.The echelon 10 catheter appeared to be compatible for use with the axium prime coil as it has a labeled inner diameter (id) of 0.017¿.Visual inspection/damage location details: the implant coil was still attached to the pushwire.The implant coil appeared to be severely stretched with the polypropylene filament broken.The pushwire was found intact.No bend was found on the pushwire.The distal tip, marker band, and body of the catheter were examined; and no damages were found.No flash or voids molded were observed in the hub.Testing/analysis: the catheter total and usable lengths were found to be within specifications.The catheter was flushed with water and found to be patent.The returned echelon 10 was then tested with an in-house 0.016" mandrel via hub.The mandrel successfully passed through the catheter hub.Lumen, and tip with no issues.Conclusion: based on the analysis findings, the customer complaint was confirmed as the implant coil was found severely stretched with the polypropylene filament broken.However, the cause could not be determined.No damage was found with the pushwire.And catheter.Possible causes include vessel tortuosity, resistance during delivery, difficulty navigation, and re-positioning.There was no non-conformance to specifications identified that led to the reported issue.Per our instructions for use (ifu): ¿handle the axium detachable coil with care to avoid damage before or during treatment.If the coil does not move with a one-to-one motion, or repositioning is difficult, the coil has been stretched and could possibly break.Gently remove and discard both the catheter and coil." ls 2022-12-19.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.
Additional Manufacturer Narrative
Event or Problem Description
Additional information received clarified that only one coil was damaged.After the spring coil was accidentally stretched, the coil was wire-drawn, and the wire was very thin.The operator reported that the wire was broken when it was pulled out, so it was unknown how many were recovered.There were no issues that resulted in the damage that was found.